Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 274, NWS Birmingham, AL

June 14, 2001Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2001, 2:25 PM CDT for Montgomery County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2001, 2:25 PM CDT (19:25 UTC)
Expired
Jun 14, 2001, 3:00 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Montgomery County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WUUS54 KBMX 141925
SVRBHM
ALC101-142000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 300 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTH OF MONTGOMERY...MOVING NORTH AT
  30 MPH.


STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. STAY 
INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:14 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 14, 10:14 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1014 AM CDT THU JUN 14 2001

UPDATE ON IT'S WAY...TO REMOVE MORNING FEATURES...AND TO INCREASE
POPS ACROSS THE NORTH.  SHOWERS FORMING ALONG YESTERDAY'S BOUNDARY
MOVING NORTH ACROSS THE TENNESSEE VALLEY...AND WATCHING TODAY'S
BOUNDARY FORM ALONG THE GULF COAST ALREADY.  CU FIELD ALREADY WELL
DEVELOPED...BORDERING ON MOSTLY CLOUDY BUT WILL KEEP PARTLY SUNNY
ACROSS CENTRAL AND SOUTHERN SECTIONS FOR THE TIME BEING.  81

.BHM...NONE.

In the hours before

Special weather statement, Jun 14, 1:25 PM CDT, 1 hour before
ALZ001>038-040>050-142100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT THU JUN 14 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ALABAMA THROUGH
TONIGHT.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA THROUGH THE EARLY EVENING HOURS.  THE STORMS
WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...GUSTY WINDS AND
DANGEROUS LIGHTNING.  A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 40
MPH.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT LIKELY THROUGH TONIGHT.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 2,
BIRMINGHAM IS 4,
MONTGOMERY IS 4,

FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.